Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to get rid of the hives?

Hello, I suffered from chronic hives for 71/2 years. I would have multiple outbreaks each year that only subsided after several weeks of prednisone (as much as 60 mg with a taper). i also was on multiple antihistamines to include: fexofenadine montelukast, doxepin, cetirizine and ranitidine. For the last 3 years I was finally hive free but was taking cetirizine BID and had occasional itching episodes but no hives. This past Fall I was diagnosed with osteoporosis after an arm fracture. I started on alendrolate 70mg/week in late Nov. In late January I started with a hive outbreak. I started with all the usual meds as well as prednisone. I did a taper and was down to 10mg/day but each time I tried to stop, I would have more hives. Finally after being on the prednisone for 6 weeks, at my ENT doctors recommendation I stopped it anyway. So now I have been waking up most days with hives, some days just a few, others with many. I am extremely frustrated. Hives won t kill you but they do make you miserable. The only things that have changed since Nov. were a thyroid medication dose adjustment and initiation of alendrolate. an the alendrolate be the cause of this outbreak? Are there any alternatives to the alendrolate that would not have the same result?
Mon, 25 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Dermatologist 's  Response
Hi,

Chronic urticaria is an embarrassing skin disease. Just relax and get proper treatment from dermatologist. I would recommend you to get investigated thoroughly to find out the cause. More probability may be allergic in origin. So, have allergy tests against different suspected allergens. Subcutaneous Histoglob injections may be taken at particular intervals. ...12 in numbers. Keep away from triggers if found.

Hope I have answered your query. Let me know if I can assist you further.

Take care..

Regards,

Dr.Ilyas Patel,
Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had on going Hives that come and go and some days are worse than others. I have gotten testes and all they tell me is dust mite and don t it this and that. The problem persist no matter what i do or don t do or eat or don t eat. I just let it be. But there is days like today were the blotches are bigger worse in some areas of my body and they itch. I have been given Claritin, Zyrtec and Benadryl. Benadryl seems to work in large quantities or better if injected. But the pill makes me sleepy. What can you recommend l use?

doctor1 MD

Hello, today I was running a 5k obstacle course, and my bib safety pin came undone and stabbed me. Yes, I was in yucky water, yes it bled, yes it was near my ribs. Question is, I have this odd race/hives right now surrounding it, should I go to the doctors? Or just put a cream on it and watch it?

doctor1 MD

ive had the hives for 3 weeks now 2 weeks ago i went to the doctor and i was prescribed steriods they only helped for a couple of hours and they would reappear ive used all kinds of creams and taken plenty of benedryl tablets also pepcid what else can i do

Recent questions on  Urticaria

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a treatment of nitrofurantonin 200mg for 5 days for a uti ; I was told to take Benadryl. im also on lamictal 250mg, toviaz 4mg, ranitidine 300mg, olanzapine 2.5 mg,loratadine 10 mg. but everything I read says im in for more of the same trouble. I have taken 1 capsule 25mg Benadryl and it doesn t seem to be touching it.at the same time I developed a cough and chills without a fever. should I go to the emergency dept?

doctor1 MD

Hello, my husband has developed a sudden and moderately severe rash (hives?). He has most recently had lidocaine shots and topical ointment. He also has started to take Lipitor and Diovan within the last 2 months. Could the rash be caused by these medications and is it serious? Thank you.

doctor1 MD

I developed urticaria a few months ago due to a reaction from antibiotic. It was successfully treated with fexofenadine. I no longer suffer with the visible aspect of urticaria but I still get the physical feelings on my skin. I have also developed a persistent dry cough which I have now had for 5 months. Could the cough and urticaria be connected?

doctor1 MD

There is a spot which looks like a rash/pimple but it s very round and doesn t continue and connect to others it s on its own and it has a dark red/brown/black spot right in the centre. Some are itchy, but most are not. I had this before and it was all over my back and legs and stomach. But it was one different spots on its own. I know for a fact it isn t the chicken pox because I have had that before, or hives (looks nothing like it). It s not like a regular rash either or pimples at that fact. What is this? What can I do to prevent it from happening again? What may be causing it? Thank you!

doctor1 MD

Hi Sir, My name is XXXX. last two weeks on words i am suffering from itching in hole body . after the itching the skin came full reddish .. Three days back i consulted general physician and he gave me to NIXITRAL 100MG AND Dorebar Rabeprazole...

doctor1 MD

My daughter has bumps on her legs we have just noticed. It started out as just one or two and has steadily increased. They are raised and slightly itchy.

doctor1 MD

MY URINE CYTOLOGY REPORT SHOWED: UROTHELIAL + SQUAMOS CELLS, ADMIXED WITH INNUMERABLE URINARY CRYSTALS, FEW RBC'S + RED CELL CASTS. PROGNOSIS???